MAUDE Adverse Event Report: Cochlear Ltd Nucleus CI522 Cochlear Implant with Slim Straight Electrode; Nucleus 24 Cochlear Implant System

Cochlear Ltd Nucleus CI522 Cochlear Implant with Slim Straight Electrode; Nucleus 24 Cochlear Implant System
Model Number CI522
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Head Injury (1879); Impaired Healing (2378); Tissue Breakdown (2681); Medical device site infection (4845)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient sustained trauma to the implant site, resulting in skin breakdown that failed to heal.The patient was initially scheduled for a flap procedure; however, upon opening the site, the surgeon identified an infection at the implant site and cholesteatoma, resulting in the decision to explant the device.The device was explanted on (b)(6) 2026.There are plans to reimplant the patient with a new device; however, this has not occurred as of the date of this report.

Brand Name
Nucleus CI522 Cochlear Implant with Slim Straight Electrode
Common Device Name
Nucleus 24 Cochlear Implant System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
ehswarakali sadasivam
unit ug-1, vertical podium
no.8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key50066523
Report Number6000034-2026-02711
Device Sequence Number10121615
Product Code MCM
UDI-Device Identifier09321502032599
UDI-Public(01)09321502032599(11)180509(17)200508
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/08/2020
Device Model NumberCI522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/08/2026
Initial Report FDA Received Date07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale